Discussion Board Forums General Discussion 5FU and Gemzar

Viewing 14 posts - 1 through 14 (of 14 total)
  • Author
    Posts
  • #61695
    lainy
    Participant

    oH, THANK-YOU ,Percy. Good to hear the update.

    #61694
    pcl1029
    Member

    Hi,
    I just emailed to Trevor, he is doing fine,still on CYCLIC TPN,but slowly gaining back little by little his appetite and energy back.. He still on GEM/5FU infusion pump.but at reduced dose.
    God bless.

    #61693
    marions
    Moderator

    bisquit….fever over 100.4ºF has to be reported to the physician immediately. You might also want to test some easy to digest foods – small meals – high protein – and importantly, walking around after each meal will aid with the digestion.
    Please, keep us posted.
    Hugs,
    Marion

    #61691
    tiff1496
    Member

    Dr. Javle has me on Gem and Xeloda. I believe xeloda is the same thing as 5fu, but it might be a little easier on people. You might want to call his office and ask about doing xeloda and not 5fu/

    #61692
    pamela
    Participant

    Dear Biscuit,

    The nausea, vomiting, and fever are all listed as side effects of Gemzar. However, stomach pain and shortness of breath seem like something more serious. I would call her doctor immediately. Things can get worse quickly and you don’t want your Mom to suffer. I am not a doctor, just a Mom with a daughter who has CC and I question everything that doesn’t seem right.
    Hoping for the best.

    Love, -Pam

    #61690
    lainy
    Participant

    Dear Biscuit, I am sorry that your Mom is going through all of this. While I cannot help on the Gemzar, if she is having these symtpoms you need to call her ONC immediately of take her to ER as it could be anything including an infection.

    #61689
    biscuit02
    Participant

    Hello,

    My mom is 69and was diagnosed with stage IV CC and is on Gemzar, she is almost done with her first “round” of treatment, they will do blood work on 6/18/12 to see if her tumor markers have gone down. Then she will be starting the Gemzar along with the 5-FU. I hope that it does not affect her, as bad as what I am reading ! She is currently experiencing abdominal pain after she eats, so there for she doesnt want to eat, along with having nausea and she vomited the other night, and running a temp as well. She is also experiencing SOB, is that common with Gemzar?

    #61688
    tnyjax241
    Member

    Thank you all for your support, information, and kind words. We will keep you posted. Trevor is currently dealing with gastrointestinal issues, causing poor appetite. He is trying to eat and drink more slowly, which seems to help.
    Fatigue level is high and therefore taking it easy. Is anyone having issues with indigestion and heartburn on the 5FU treatment? Anything new you know about?
    Thanks very much.

    Eileen

    #61687
    pamela
    Participant

    Lauren gets decadron and aloxi as well. The aloxi works wonders for her. They cut her decadron dosage in half because she didn’t have any trouble with her appetite and it made her really cranky. Wishing your Dad all the best.

    #61686
    mydadrocks
    Participant

    last i heard, he gets decadron and aloxi before the infusion.
    that may have changed, they live far from me and it’s hard for me to keep up with everything.

    #61685
    pamela
    Participant

    Dear Eileen and mydadrocks,

    I am sorry your son and Dad are not doing well with the 5-FU. It must affect everyone differently. My daughter has been on it since Sept. with no problems. I wish it were the same for your two. It must be awful to not feel well. Do they take steroids before chemo? Do they take Compazine, Ativan, or Zofran for nausea. I am sorry I can’t help much. I think Cisplatin was the worst one for my Lauren, but it was nothing compared to what your son and Dad have to deal with. So sorry. Prayers and hugs to both of you.

    Love, -Pam

    #61684
    mydadrocks
    Participant

    This is the protocol Dr. Javle has my dad on as well. It is, to be blunt, kicking the s**t out of him. In much the same way it has affected your son. We are not yet to tube feeding status….yet being the key word. The diarrhea and dehydration are the current stumbling blocks for him, and he’s not eating much to speak of, although i’m told he’s eaten more the last day or two. His comments have been “i’m not eating if i can’t taste anything and i’m just going to s**t it out”. He looked and sounded marginally better after a couple of weeks off the 5FU (his counts and electrolytes were just pitiful). His markers have consistently risen as well, despite near-complete clearing of his metastases. Weird, weird.

    His original protocol was FOLFIRINOX, and that was like tylenol compared to this. This is just rotten.

    please let us know how your son’s doing. i’ll be thinking of you, lots.

    #61683
    mlepp0416
    Participant

    Eileen:

    My husband Tom did not tolerate the 5-FU well at all, and after 3 treatments they discontinued it.

    Sadly, he passed away on 11/20/2011.

    Hope all goes well for your son.

    Margaret

    #6904
    tnyjax241
    Member

    After 8 months Gem/oxali, my son’s chemo switched to 5FU and Gemzar. This was after consulting Dr. Javle at MD Anderson in Houston. His tumor markers continue to rise and he was hospitalized a few times in the past month due nausea, vomiting and weakness. He is on the TPN overnight and G tube in his stomach to help relieve the nausea. His appetite has slowly improving to a soft diet. Has anyone experienced a weakened condition and not eating properly due to the 5FU. Will his appetite improve? Thanks for your help.

    Eileen Bougill

Viewing 14 posts - 1 through 14 (of 14 total)
  • You must be logged in to reply to this topic.